Alert archive / Louisiana / River Flood Warnings in 2008

River Flood Warning 36, NWS New Orleans, LA

May 3, 2008Tangipahoa Parish, Louisiana

NWS New Orleans, LA issued this river flood warning at May 3, 2008, 9:39 AM CDT for Tangipahoa Parish, Louisiana. It took effect at May 3, 2008, 10:48 AM CDT. It was in force for 47 hr.

The area

The counties it named.

The facts

Issued
May 3, 2008, 9:39 AM CDT (14:39 UTC)
In effect from
May 3, 2008, 10:48 AM CDT
Expired
May 5, 2008, 10:15 AM CDT
In force
47 hr
Issued by
NWS New Orleans, LA
Flood severity
Minor

County Tangipahoa Parish, LA

The river

Written for the forecast point Tangipahoa River at Robert (ROBL1). The gauge peaked at 17.18 ft at May 4, 2008, 3:00 AM CDT.

actionminormoderate101505/0305/0405/0505/06
Action stage
13 ft
Minor stage
15 ft
Moderate stage
18 ft
Major stage
21 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07375500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at May 3, 7:54 AM CDT, 1 hour 45 minutes earlier.

Area forecast discussion, May 3, 7:54 AM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
754 AM CDT SAT MAY 3 2008

.UPDATE...
TAKING OUT SEVERAL WESTERN PARISHES AND ALL SOUTHWEST MISSISSIPPI
COUNTIES FROM THE TORNADO WATCH AND FLASH FLOOD WATCH WHERE THE
SQUALL LINE HAS CLEARED ALREADY. UPDATED ZONES OUT SHORTLY.

&&

.PREV DISCUSSION... /ISSUED 455 AM CDT SAT MAY 3 2008/

CORRECTION...
WATCH/WARNING/ADVISORY LINES SHOULD STATE THROUGH THIS EVENING
VICE SUNDAY EVENING.

DISCUSSION...
DUE TO BUSY WEATHER MOVING INTO FORECAST AREA AT THIS TIME WILL BE
BRIEF AND A LITTLE TARDY WITH PRODUCTS. WILL HOIST A FLASH FLOOD
WATCH FOR THE FLORIDA PARISHES AND SOUTHWEST MISSISSIPPI FOR THIS
MORNING IN ANTICIPATION OF ADDITIONAL 2 INCHES ON TOP OF THE HEAVY
RAINS FROM LAST EVENING. PRECIPITATION CALCULATOR INDICATES A
POTENTIAL OF 4-6 INCHES IF TRAINING TAKES PLACE FOR 1-2 HOURS...AS
MAY BE THE CASE IN ALREADY HARD HIT ST TAMMANY AND WASHINGTON
PARISHES. RAIN SHOULD TAPER WITH PRE-FRONTAL TROUGH PASSAGE LATER
THIS MORNING OR EARLY AFTERNOON. TRUE COLD FRONT SHOULD MOVE THROUGH
THE AREA LATER THIS EVENING.

MADE NO APPRECIABLE CHANGES TO ONGOING FORECAST OTHER THAN TO ADD
HEADLINES...INCLUDING TORNADO WATCH 258 FOR ENTIRE FORECAST AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  81  58  79  53 /  60  10  10   0
BTR  81  59  81  56 /  60  10  10   0
MSY  81  66  80  64 /  60  20  10   0
GPT  78  66  79  57 /  60  30  10   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR LAZ039-040.

     FLASH FLOOD WATCH FROM 11 AM CDT THIS MORNING THROUGH THIS
     EVENING FOR LAZ036>038-048-050.

GM...NONE.
MS...FLASH FLOOD WATCH THROUGH THIS EVENING FOR MSZ077-080>082.

     FLASH FLOOD WATCH FROM 11 AM CDT THIS MORNING THROUGH THIS
     EVENING FOR MSZ069>071.

GM...NONE.
&&

24
Hazardous weather outlook, May 3, 5:15 AM CDT, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
515 AM CDT SAT MAY 3 2008

GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077-
080>082-041015-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-
EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY-
IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-
ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-
ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE-
LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
515 AM CDT SAT MAY 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF
MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS...
A TORNADO WATCH IS IN EFFECT UNTIL 11 AM CDT FOR THE ENTIRE
OUTLOOK AREA. IN ADDITION TO ISOLATED TORNADOES...DAMAGING WINDS
AND LARGE HAIL TO QUARTERS ARE POSSIBLE WITH THE PASSAGE OF A
SQUALL LINE AND INDIVIDUAL STORMS AHEAD OF THE SQUALL LINE. THE
THREAT WILL DIMINISH WITH SQUALL LINE PASSAGE DURING THE MORNING.

AREAL FLOODING...
HEAVY RAINS WITH RATES NEAR 2 INCHES PER HOUR ARE EXPECTED MAINLY
ACROSS THE EAST-CENTRAL AND UPPER SOUTHEAST PARISHES OF
LOUISIANA...THE FLORIDA PARISHES...AS WELL AS THE SOUTHERN
MISSISSIPPI COUNTIES. A FLASH FLOOD WATCH IS IN EFFECT THROUGH
THIS EVENING FOR EXCESSIVE RAINFALL AND RESULTANT STREAM FLOODING
ACROSS THE WATCH AREA. ACCUMULATIONS TODAY SHOULD BE GENERALLY
AROUND 2 INCHES TODAY WITH LOCALLY HIGHER AMOUNTS IN THE 4 TO 6
INCH RANGE WITHIN AND NEAR THE WATCH AREA.

HYDROLOGY...
HIGH RIVER FLOWS AND FLOODING CONTINUES ALONG THE
MISSISSIPPI AND ATCHAFALAYA RIVERS. PLEASE REFER TO THE LATEST
RIVER FLOOD WARNINGS AND STATEMENTS FOR UPDATED INFORMATION.

MARINE...
SMALL CRAFT SHOULD EXERCISE CAUTION TODAY FOR MODERATE ONSHORE
WINDS THIS MORNING...FOLLOWED BY A WIND SHIFT TO WEST WINDS THIS
AFTERNOON...THEN NORTHWEST AND NORTH WINDS TONIGHT. THUNDERSTORMS
IN SQUALLS WILL BE LIKELY THIS MORNING ON THE AREA LAKES AND NEAR
COASTAL WATERS. EXPECT GALE FORCE GUSTS AND HIGHER SEAS NEAR
STORMS TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

HYDROLOGY...
HIGH FLOWS AND RIVER FLOODING WILL CONTINUE ALONG THE MISSISSIPPI
AND ATCHAFALAYA RIVERS THROUGH THURSDAY.

OTHERWISE...NO OTHER WEATHER HAZARDS ARE EXPECTED SUNDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER AND WEATHER EMERGENCY OPERATIONS ARE BEING REQUESTED TO
ACTIVATE AT THIS TIME. PLEASE RELAY ANY WEATHER RELATED REPORTS
PROMPTLY TO THE NATIONAL WEATHER SERVICE OFFICE IN SLIDELL. THE
SEVERE WEATHER THREAT WILL BE ENDING FROM WEST TO EAST WITH THE
PASSAGE OF THE SQUALL LINE. FLOODING AND FLASH FLOODING MAY BE A
CONCERN WELL INTO THE AFTERNOON AND EARLY EVENING.

24

In the hours before

Special weather statement, May 3, 8:03 AM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
803 AM CDT SAT MAY 3 2008

LAZ060>064-031445-
ORLEANS-ST CHARLES-UPPER JEFFERSON-UPPER PLAQUEMINES-
UPPER ST BERNARD-
803 AM CDT SAT MAY 3 2008

...A LINE OF STRONG THUNDERSTORMS APPROACHING METRO NEW
ORLEANS AREA...

A LINE OF STRONG THUNDERSTORMS THUNDERSTORMS EXTENDING SLIDELL
ACROSS LAKE PONTCHARTRAIN TO LAPLACE WILL CONTINUE TO MOVE
SOUTHEAST AROUND 25 MPH AND INTRO THE METRO NEW ORLEANS BY 815
AM. WIND GUSTS OF 35 TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING
CAN BE EXPECTED WITH THE PASSAGE THE THUNDERSTORMS. RAINFALL OF 1.5
TO 2.5 INCHES MAY RESULT IN LOCALIZED FLOODING OF STREETS AND AREAS
OF POOR DRAINAGE.

A TORNADO WATCH IS IN EFFECT UNTIL 1100 AM FOR ALL OF SOUTHEAST
LOUISIANA. CONTINUE TO MONITOR LATEST BROADCAST NEWS AND NOAA
WEATHER RADIO FOR LATER STATEMENTS AND POSSIBLE WARNING.
Special weather statement, May 3, 8:15 AM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
815 AM CDT SAT MAY 3 2008

MSZ080>082-031500-
HANCOCK-HARRISON-JACKSON-
815 AM CDT SAT MAY 3 2008

...A LINE OF STRONG THUNDERSTORMS MOVING THROUGH THE
MISSISSIPPI COASTAL COUNTIES...

A LINE OF STRONG THUNDERSTORMS THUNDERSTORMS EXTENDING FROM
NEAR LUCEDALE MISSISSIPPI TO WAVELAND WILL CONTINUE TO MOVE SOUTHEAST
AROUND 25 MPH AFFECTING THE MISSISSIPPI COASTAL COUNTIES THROUGH
1000 AM. WIND GUSTS OF 35 TO 45 MPH AND FREQUENT CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED WITH THE PASSAGE THE THUNDERSTORMS.
RAINFALL OF 1.5 TO 2.5 INCHES MAY RESULT IN LOCALIZED FLOODING OF
STREETS AND AREAS OF POOR DRAINAGE.

A TORNADO WATCH IS IN EFFECT UNTIL 1100 AM FOR ALL OF
COASTAL MISSISSIPPI. CONTINUE TO MONITOR LATEST TELEVISION...
BROADCAST NEWS AND NOAA WEATHER RADIO FOR LATER STATEMENTS AND
POSSIBLE WARNINGS.
Local storm report, May 3, 9:11 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
911 AM CDT SAT MAY 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 AM     TSTM WND DMG     10 N LIBERTY            31.30N 90.80W
05/03/2008                   AMITE              MS   LAW ENFORCEMENT

            SEVERAL TREES BLOWN DOWN IN NORTH PORTION OF COUNTY.

0440 AM     TSTM WND DMG     BATCHELOR               30.84N 91.66W
05/03/2008                   POINTE COUPEE      LA   LAW ENFORCEMENT

            SEVERAL TREES BLOWN DOWN ONTO ROADS IN NORTH PORTION OF
            PARISH.

0625 AM     TSTM WND DMG     5 SSW BOGALUSA          30.72N 89.90W
05/03/2008                   WASHINGTON         LA   FIRE DEPT/RESCUE

            SEVERAL TREES AND POWER LINES BLOWN NEAR HIGHWAY 21 AND
            HIGHWAY 1075.

0630 AM     FLASH FLOOD      ENON                    30.73N 90.08W
05/03/2008                   WASHINGTON         LA   FIRE DEPT/RESCUE

            SEVERAL SECONDARY ROADWAYS FLOODED IN SOUTH PORTION OF
            PARISH.

0700 AM     TSTM WND DMG     BUSH                    30.61N 89.90W
05/03/2008                   ST. TAMMANY        LA   LAW ENFORCEMENT

            A FEW TREES BLOWN DOWN NEAR HIGHWAY 40.

&&

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 7:01 PM CDTSevere Thunderstorm WarningLIXSaint Tammany, Washington44 min
May 2, 7:39 PM CDTSevere Thunderstorm WarningLIXSaint Tammany, Washington51 min
May 2, 8:00 PM CDTFlash Flood WarningLIXSaint Tammany, Washington3 hr
May 2, 8:26 PM CDTFlash Flood WarningLIXLivingston, Tangipahoa2 hr
May 2, 8:30 PM CDTSevere Thunderstorm WarningLIXSaint Tammany, Washington60 min
May 2, 9:38 PM CDTRiver Flood WarningLIXSaint Tammany37 hr
May 2, 9:55 PM CDTRiver Flood WarningLIXSaint Tammany12 hr
May 2, 10:45 PM CDTRiver Flood WarningLIXSaint Tammany34 hr
May 2, 11:00 PM CDTRiver Flood WarningLIXSaint Tammany45 hr
May 3, 4:08 AM CDTSevere Thunderstorm WarningLIXPointe Coupee, West Feliciana37 min
May 3, 4:42 AM CDTSevere Thunderstorm WarningLIXPointe Coupee, West Feliciana48 min
May 3, 4:54 AM CDTFlash Flood WatchLIXEast Baton Rouge, East Feliciana, Saint Helena, Washington6 hr
May 3, 5:45 AM CDTSevere Thunderstorm WarningLIXEast Baton Rouge, Iberville, West Baton Rouge45 min
May 3, 6:09 AM CDTFlash Flood WarningLIXSaint Tammany, Washington6 hr
May 3, 6:43 AM CDTSevere Thunderstorm WarningLIXSaint Tammany, Washington47 min
May 3, 7:04 AM CDTSevere Thunderstorm WarningLIXSaint Tammany, Tangipahoa41 min
May 3, 7:12 AM CDTSpecial Marine WarningLIX93 min
May 3, 8:52 AM CDTSpecial Marine WarningLIX83 min
May 3, 9:14 AM CDTTornado WarningLIXLafourche31 min
May 3, 12:00 PM CDTRiver Flood WarningLIXSaint Tammany60 hr
May 2, 8:44 PM CDTSevere Thunderstorm WarningLIXPearl River61 min
May 2, 9:44 PM CDTSevere Thunderstorm WarningLIXPearl River46 min
May 3, 3:41 AM CDTSevere Thunderstorm WarningLIXAmite, Wilkinson49 min
May 3, 4:13 AM CDTTornado WarningLIXWalthall32 min
May 3, 4:29 AM CDTSevere Thunderstorm WarningLIXAmite, Pike, Wilkinson46 min
May 3, 6:37 AM CDTRiver Flood WarningLIXPearl River19 hr

Nearby

River Flood Warnings in Louisiana, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.